Alert archive / California / Frost Advisories in 2009

Frost Advisory 10, NWS Eureka, CA

April 4, 2009

NWS Eureka, CA issued this frost advisory at Apr 4, 2009, 1:27 PM PDT. It took effect at Apr 5, 2009, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2009, 1:27 PM PDT (20:27 UTC)
In effect from
Apr 5, 2009, 2:00 AM PDT
Expired
Apr 5, 2009, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 042027
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
127 PM PDT SAT APR 4 2009


CAZ003-076-051100-
/O.NEW.KEKA.FR.Y.0010.090405T0900Z-090405T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
127 PM PDT SAT APR 4 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. 

CLEAR SKIES AND NEARLY CALM WINDS WILL ALLOW TEMPERATURES TO FALL
RAPIDLY THIS EVENING...WITH FROST EXPECTED LATE TONIGHT. SEVERAL
HOURS OF TEMPERATURES BETWEEN 32 AND 36 DEGREES ARE EXPECTED OVER
A LARGE PORTION OF THE AREA...WITH THE COLDEST SPOTS LIKELY TO
DROP A COUPLE OF DEGREES BELOW FREEZING EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. OUTDOOR PLANTS SHOULD BE
COVERED OR BROUGHT INSIDE IF THEY ARE SENSITIVE TO THE COLD.

&&

$$
2 follow-up statements
000 
WWUS76 KEKA 050921
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
221 AM PDT SUN APR 5 2009

CAZ003-076-051500-
/O.CON.KEKA.FR.Y.0010.000000T0000Z-090405T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
221 AM PDT SUN APR 5 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

CLEAR SKIES AND NEARLY CALM WINDS ARE ALLOWING TEMPERATURES TO FALL
RAPIDLY THIS MORNING. SEVERAL HOURS OF TEMPERATURES BETWEEN 32
AND 36 DEGREES ARE EXPECTED OVER A LARGE PORTION OF THE
AREA...WITH THE COLDEST SPOTS LIKELY TO DROP A COUPLE OF DEGREES
BELOW FREEZING EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. OUTDOOR PLANTS SHOULD BE
COVERED OR BROUGHT INSIDE IF THEY ARE SENSITIVE TO THE COLD.

&&

$$
000 
WWUS76 KEKA 051502
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
802 AM PDT SUN APR 5 2009


CAZ003-076-051615-
/O.EXP.KEKA.FR.Y.0010.000000T0000Z-090405T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
802 AM PDT SUN APR 5 2009

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

CLEAR SKIES WILL SUPPORT RAPID WARMING THIS MORNING AND END THE
THREAT FOR FROST CONDITIONS.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 4, 1:00 PM PDT, 27 minutes earlier.

Area forecast discussion, Apr 4, 1:00 PM PDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
100 PM PDT SAT APR 4 2009

.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL CONTINUE TO BRING DRY
WEATHER TO NORTHWEST CALIFORNIA THROUGH THE WEEKEND. LOW PRESSURE
OFFSHORE WILL APPROACH THE AREA LATE MONDAY INTO TUESDAY...BRINGING
THE THREAT FOR SHOWERS.

&&

.DISCUSSION...THE FORECAST IS FAIRLY STRAIGHTFORWARD FOR THE NEXT 48
HOURS OR SO...WITH MILD TEMPERATURES AND DRY WEATHER. FROST IS ONCE
AGAIN EXPECTED ACROSS INTERIOR SECTIONS TONIGHT AS THE DRYING
AIRMASS AND LIGHT WINDS PROMOTE GOOD RADIATIVE COOLING...SO WE
HOISTED A FROST ADVISORY FOR THOSE SECTIONS. CLOSER TO THE
COAST...PATCHY FROST WILL OCCUR AGAIN TONIGHT BUT IT APPEARS THAT
THE EXTENT AND DURATION OF TEMPERATURES OF 36 DEGF AND BELOW WILL BE
LIMITED SO WE ELECTED TO FORGO HEADLINES AT THIS POINT.

LOW PRESSURE CAN BE SEEN DEVELOPING WELL OFFSHORE AT THIS TIME...AND
WILL GRADUALLY MOVE CLOSER TO THE COAST OVER THE NEXT SEVERAL DAYS.
CUT OFF LOWS TYPICALLY HAVE THEIR OWN SET OF FORECASTING CHALLENGES
ASSOCIATED WITH THEM...AND THIS ONE IS NO DIFFERENT. HAVE TAKEN
HPCS LEAD AND WEIGHTED THE FORECAST TOWARDS THE SLOWER EURO WHICH
MATCHES BETTER WITH THE NAM AND CANADIAN OUTPUT. FOLLOWING THIS
APPROACH WOULD KEEP THE THREAT OF PRECIPITATION AT BAY UNTIL MONDAY
AFTERNOON...WITH EASTERN AND SOUTHERN SECTIONS MOST VULNERABLE. EVEN
AS THE LOW TRACKS ACROSS THE BAY AREA TUESDAY AFTERNOON...SHOWERS
MAY ONLY BE SCATTERED IN NATURE AND PROBABLY FAIRLY LIGHT.
HOWEVER...GIVEN THE TIME OF YEAR AND LAPSE RATES...ISOLATED STRONGER
SHOWERS MAY ACCOMPANY THE LOWS PASSAGE ESPECIALLY SOUTH AND EAST OF
THE AREA WHERE VARIOUS FACTORS COME TOGETHER BETTER. IT WOULD SEEM
UNLIKELY THAT AVERAGE RAINFALL AMOUNTS WITH THIS SYSTEM WOULD COME
IN MUCH ABOVE HALF AN INCH...AND QUITE POSSIBLY SIGNIFICANTLY LOWER.

THE WEATHER PATTERN WILL REMAIN SEASONALLY ACTIVE THROUGH THE
REMAINDER OF THE WEEK AS A COUPLE OF DISTURBANCES AFFECT THE
REGION...WITH THE BEST PROSPECTS FOR PRECIPITATION THURSDAY AND
FRIDAY. BURGER

&&

.AVIATION...CONDITIONS SHOULD REMAIN VFR THROUGH THE REST OF THE
AFTERNOON AND EVENING AT CEC, ACV AND UKI.  ONLY CONCERN FOR
VISIBILITY IN THE REGION WILL BE NEAR ACV IN THE LATE EVENING HOURS
WHEN HAZY OR MISTY CONDITIONS COULD RETURN WITH THE LOSS OF DAYTIME
HEATING.  IMPACTS WILL BE MINIMAL, THOUGH MVFR CONDITIONS COULD BE
OBSERVED ON A TEMPORARY BASIS.  A WEAK PRESSURE GRADIENT ACROSS THE
REGION WILL KEEP WINDS LIGHT AND STRONGLY INFLUENCE BY TERRAIN, SO
DIRECTION WILL LIKELY BE VARIABLE AT EACH LOCATION. MSB

&&

.MARINE...A STRETCH OF RELATIVELY LIGHT WINDS IS IN STORE THROUGH
SUNDAY...AS A LOW PRESSURE SYSTEM APPROACHING 130W CONTINUES TO BUST
DOWN THE PRESSURE GRADIENT ACROSS NW CALIFORNIA WATERS. THE LOW WILL
MOST LIKELY HEAD SOUTH TOWARDS CENTRAL CAL ON MONDAY AND EXPECT
LIGHT NORTH AND NORTHEAST WINDS TO DEVELOP. SHORT PERIOD NW SWELL
WILL CONTINUE TO SUBSIDE TONIGHT AND SUNDAY...AS A LONGER PERIOD
SWELL FROM THE WEST ARRIVES. SO FAR...THE OFFSHORE BUOYS HAVE NOT
BEEN REGISTERING THE 18-20 SECOND PERIODS...WITH HIGHER FREQUENCY
WAVES DOMINATING THE WAVE SPECTRUM. LOW FREQUENCY FORERUNNERS SHOULD
SPREAD INTO THE WATERS SUNDAY AFTERNOON. THE WEST SWELL SHOULD BUILD
SUNDAY NIGHT AND PEAK AROUND 10 FT WITH PERIODS OF 14 SECONDS BY
MONDAY MORNING. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

FROST ADVISORY TONIGHT FOR THE INTERIOR SECTIONS OF DEL
NORTE...HUMBOLDT AND MENDOCINO COUNTIES.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 4, 2:34 AM PDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
234 AM PDT SAT APR 4 2009

CAZ001>003-076-041500-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
234 AM PDT SAT APR 4 2009

...FREEZE WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN EFFECT. SEE AWIPS PRODUCT /SFONPWEKA/ OR
WMO HEADER /WWUS76 KEKA/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:36 AM PDTSmall Craft Advisory for Hazardous SeasEKA8 hr

Nearby

Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.